Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Does Minoxidil cause fine hair growth on face?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1919 Questions
Question
Hi,

I am 38 years old female have been diagnosed with female pattern hair loss and doctor suggested Minoxidil 5% 2 ml once a day . I have been using that for the past 2 and half months. My hair fall has stopped and I can see hair growth. But I can also see fine hair growth under the side of my eyes. Doctor says it is not due to minoxidil . He also says I can stop Minoxidil once my hair growth stabilizes is it true. Do I need to continue using minoxidil through out life and how can I take care of facial hair
Posted Fri, 29 Aug 2014 in Hair Loss
 
 
Answered by Dr. Johny Chacko 25 minutes later
Brief Answer:
Minoxidil and hair loss

Detailed Answer:
Hello,

Welcome to healthcare magic.

I understand from your query that you are having female pattern hair loss and are on minoxidil.

The fine hair which you have observed could be related to the use of minoxidil. In some patients, minoxidil can get absorbed and cause fine hair growth on the face.

I would suggest to you the following -

1. Switch to 2% Minoxidil which is the recommended strength for females. 5% is usually given for males. However, some dermatologists prefer to start females on 5% and then switch to 2%.

2. Use minoxidil only above the hairline and ensure that it does not drip onto the forehead. Use it preferably 1 hour before bedtime to prevent it from seeping down.

3. You have to use minoxidil as long as you want the hair density to be maintained. Female pattern hair loss is genetically mediated and once you stop the solution, the same physiology will start again and you will lose hair again.

4. There are newer options like peptides and saw palmetto containing solutions. However, minoxidil is time tested. If you feel the facial hair is not coming down inspite of reducing the strength, you may have to stop minoxidil and switch to alternative solutions.

5. Facial hair which has now developed will come down on its own once you reduce the strength.

Hope this answers your queries.

If you have any more doubts, I will be glad to answer.

Take care.

Regards,
Dr. Johny Chacko
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor